MAUDE Adverse Event Report: ARTHREX, INC. UNIVRSAL REVERSE HUMERAL PROTECTOR S; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. UNIVRSAL REVERSE HUMERAL PROTECTOR S; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-9509-S
Health Effect - Clinical Codes Tissue Damage (2104); No Code Available (3191)
Date of Event 02/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No device malfunction can be identified.At this time, it cannot be determined how the device may have caused or contributed to the incident.An evaluation of the device cannot be performed as the device remained in the patient.Lot number was not provided so device history record review cannot be performed.Should the device be returned or additional information become available it will be reported in a supplemental report.Facility retaining - available on site.
 
Event or Problem Description
It was reported via medwatch (b)(4).That during a total shoulder arthroplasty procedure a humeral head protector, ar-9509-s, was utilized to ensure the humeral head did not fracture.It was reported that the humeral head protector slipped behind the shoulder into the deltoid muscle, out of site of the surgeon.The wound was closed and the patient was discharged.Upon surgeon reviewing the post-op x-ray it was discovered that the humeral head protector had been retained in the wound.The patient was scheduled to return to the or for device removal.This information was reported under cc114972 (medwatch 1220246-2017-00190).Additional information obtained (b)(6) 2017: original procedure was (b)(6) 2017.Revision procedure was (b)(6) 2017.During the revision only the humeral head protector, ar-9509-s, was explanted.Per customer device will not be returned but is available on site for evaluation if needed.

Brand Name
UNIVRSAL REVERSE HUMERAL PROTECTOR S
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6615171
Report Number1220246-2017-00200
Device Sequence Number10918690
Product Code LXH
UDI-Device Identifier00888867061606
UDI-Public00888867061606
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-9509-S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2017
Initial Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;